Alert archive / Illinois / Wind Advisories in 2008

Wind Advisory 7, NWS Chicago, IL

June 6, 200816 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Jun 6, 2008, 3:39 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 3:39 PM CDT (20:39 UTC)
Expired
Jun 6, 2008, 8:00 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
1.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 062039
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT FRI JUN 6 2008

...STRONG SOUTH SOUTHWEST WINDS TO CONTINUE THIS EVENING...

.STRONG SOUTH WINDS EAST OF STRONG LOW PRESSURE IN NORTHERN
MINNESOTA WILL CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA. WINDS WILL DIMINISH IN
SPEED AFTER SUNSET.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
070100-
/O.NEW.KLOT.WI.Y.0007.080606T2039Z-080607T0100Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
339 PM CDT FRI JUN 6 2008 /439 PM EDT FRI JUN 6 2008/

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT...9 PM EDT THIS
EVENING.

SOUTH TO SOUTHWEST WINDS OF TO 20 TO 35 MPH WITH GUSTS TO 45 MPH
WILL BE POSSIBLE THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO
DIMINISH AFTER SUNSET.

A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 TO 39 MPH
ARE EXPECTED TO LAST AT LEAST AN HOUR...OR THAT WINDS WILL GUST
TO BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MARSILI
1 follow-up statement
000 
WWUS73 KLOT 070105
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CDT FRI JUN 6 2008

...THE WIND ADVISORY HAS EXPIRED...

.AS SUNSET APPROACHES...WIND GUSTS HAVE DIMINISHED BELOW ADVISORY
CRITERIA OF 45 MPH.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
070215-
/O.EXP.KLOT.WI.Y.0007.000000T0000Z-080607T0100Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
805 PM CDT FRI JUN 6 2008 /905 PM EDT FRI JUN 6 2008/

...WIND ADVISORY HAS EXPIRED...

WIND GUSTS HAVE SUBSIDED A BIT BELOW ADVISORY CRITERIA. HOWEVER
WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS.

$$

RLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Jun 6, 2:30 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 6, 2:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 PM CDT FRI JUN 6 2008

.DISCUSSION...
400 AM CDT

RUNNING A LTL LATE THIS WITH PUBLIC FCST DISCUSSION DUE TO AN
EDITOR GLITCH EARLIER THIS MRNG.

ANYWAY...MAIN CONCERN NXT 24 HRS WILL BE SVR WX THREAT. SPC DAY 1
OUTLOOK HAS DOWNGRADED MDT RISK TO A SLGT RISK FOR TDY. TEND TO
CONCUR WITH THIS DUE TO QUESTIONS ARISING FROM NEGATIVE EFFECTS ON
INSTABILITY AS REMNANTS OF SQLN NOW CROSSING MS RVR SPREAD NNEWD
ACROSS AREA. HOWEVER...WITH LO PRES SYS OVR SERN SD/SWRN MN
LIFTING NWD INTO MANITOBA TDY...LN OF CONVECTION TO W HAS ALREADY
BCM PARALLEL TO MID/UPR LVL WINDS. THIS SHOULD SLOW DOWN EWD MOVMT
OF SHALLOW TOPPED CONVECTION THRU THE MRNG HRS. TIMING OF
CONVECTIVE DEBRIS AND REMNANT PRESSURE TROF ASSD WITH SQLN WILL BE
FOCUS FOR RENEWED CONVECTIVE GROWTH THIS AFTN. RIGHT NOW THIS
FAVORS AREAS GENLY E OF I-55 WHERE AMS WILL BCM MORE UNSTABLE SO
THIS AREA WOULD ALSO CARRY GREATER SVR RISK WITH STGR UPDRAFTS
PRESENTING MORE OF A HAIL/WIND GUST THREAT. WILL HOWEVER KEEP
LIKELY POPS GOING ENTIRE AREA FOR GENERAL THUNDER. DESPITE
CONVECTIVE DEBRIS PRESENTING A NEGATIVE EFFECT ON TSTM INTENSITY
THRU MRNG/ERLY AFTN HRS...AMS IS FCST TO BE AT LEAST MARGINALLY
UNSTABLE FOR SFC BASED CONVECTION AS SHRT WAVE ASSD WITH LOW OVR
ERN SD ROTATES NNEWD...ALLOWING MID LVL LAPSE RATES TO BCM A LTL
STEEPER WITH TIME TDY. WILL KEEP LINGERING TSTM THREAT THIS
EVENING...WITH LIKELY POPS OVR NWRN IND/E CNTRL IL. STMS SHOULD
END OVERNIGHT AS TAIL OF SHRT WAVE LIFTS N AND E OF AREA BRINGING
TEMPORARY RIDGING THRU MID LVLS. BY LATE SAT LLVL FLOW BACKS AND
STRENGTHENS AGAIN...FOCUSING DECENT AMT OF LLVL MOISTURE
CONVERGENCE TO W AND NW OF AREA SAT...THEN LIFTING THIS NEWD
ACROSS FA LATE SAT-SAT EVENING AHD OF NXT SHRT WAVE. WILL HAVE
CHC TSTMS SAT AFTN INTO SAT NGT WITH THIS RETURN TO TROPICIAL AIR
THRU LLVLS.

MID LVL WARMING INDICATED IN TIME-HGT CROSS SECTIONS LATER SAT NGT
AND SUNDAY. THIS SHOULD LIMIT CONVECTIVE GROWTH DURG THIS PERIOD
TO MORE ISOL STMS...MAINLY OVR NWRN PORTION OF FA. WILL ALSO FAVOR
RATHER HOT CONDITIONS AS H85 TEMPS RISE TO 18+. THEREFORE HAVE
BUMPED UP TEMPS A BIT INTO LWR 90S ALG AND E OF I-55 CORRIDOR
WHERE INSOLATION IS LIKELY TO BE GREATER.

LTL CHG TO RMNDR FCST...WITH NXT FROPA DUE IN MON-MON EVENING. AT
PRESENT IT LOOKS LIKE MONDAY MAY BE VERY SIMILAR TO SCENARIO THAT
PLAYS OUT TDY.

OTRW...TROFFING OVR NRN RCKYS AND RIDGG OVR ERN U.S. SUGGEST
MIDWEST/GRTLKS RGNS WILL REMAIN GENLY IN SUMMERLIKE TROPICAL AIR
THRU MIDWEEK WITH ABV NORMAL TEMPS AND DAY-TO-DAY CHCS FOR TSTMS.

MERZLOCK

&&

.AVIATION...

1800 UTC TAFS...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP
AND INCREASE IN COVERAGE OVER THE PAST HOUR OR TWO AS PREVIOUSLY
ANTICIPATED. COVERAGE STILL IS TOO WIDESPREAD TO PIN DOWN EXACT
ARRIVAL TIMES...AND TERMINALS LIKELY WILL SEE MULTIPLE ROUNDS OF
ACTIVITY. ESTIMATED VISIBILITY REDUCTIONS ARE BASED ON EXPECTATION
OF BRIEF HEAVY RAINFALL. WIND SPEEDS AND DIRECTION WILL NOT VARY
MUCH THIS AFTERNOON WITH A STRONG SURFACE LOW MOVING FROM THE
DAKOTAS INTO MANITOBA THROUGH THE PERIOD AND A LARGE AREA OF HIGH
PRESSURE PARKED OVER THE SOUTHEASTERN UNITED STATES.  NEW TORNADO
WATCH COVERING THE WHOLE AREA IS BEING DISCUSSED WITH SPC AT THIS
MOMENT.

LENNING

&&

.MARINE...
230 PM CDT

SIMILAR THINKING SINCE THE EARLIER DISCUSSION FROM MID-MORNING.
HAVE BEEN MONITORING WINDS FOR POSSIBILITY OF A WARNING FOR GALES
THIS AFTERNOON.  STILL EXPECTING GUSTS TO BE NEAR CRITERIA FOR A
FEW HOURS THIS AFTERNOON...ESPECIALLY FOR TALLER VESSELS.
SUSTAINED WINDS HAVE BEEN A FEW KNOTS BELOW. OTHER QUESTION HAS
BEEN WAVE HEIGHTS. EARLIER SOUTHEAST WINDS ACROSS THE NORTHERN
LAKE HAVE TURNED SOUTH AS ANTICIPATED...AND A LONG SOUTHERLY TO
SOUTHWESTERLY FETCH HAS SET UP THIS AFTERNOON. THE MODERATING
INFLUENCE HAS BEEN STABILITY IN THE BOUNDARY LAYER WITH WARM AIR
TEMPERATURES OVER THE FAIRLY COLD LAKE. OUR WAVE MODEL CONTINUES
TO GENERATE 4 TO 6 FEET AT THIS TIME...WHICH ALSO WILL BE CLOSELY
MONITORED THROUGH THE AFTERNOON. WE MAY NEED TO NUDGE OUR WAVES UP
FOR THE NORTH HALF.  AT 2 PM CDT THE SOUTH BUOY WAS MEASURING 2 TO
3 FT WAVES AND AT THE NORTH BUOY WAVES WERE MEASURING 4 TO 5 FEET.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, Jun 6, 11:40 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1140 AM CDT FRI JUN 6 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1140 AM CDT FRI JUN 6 2008 /1240 PM EDT FRI JUN 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...THE STRONGEST MAY PRODUCE...
   HEAVY DOWNPOURS.
   CLOUD TO GROUND LIGHTNING.
   DAMAGING WINDS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL.
   ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS WERE DEVELOPING OVER NORTHERN ILLINOIS LATE THIS
   MORNING. THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE AND
   SPREAD INTO NORTHWEST INDIANA EARLY THIS AFTERNOON.

  DISCUSSION:

  AN UNSEASONABLY STRONG UPPER LOW PRESSURE SYSTEM WILL CONTINUE
  TO LIFT NORTH ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST
  THROUGH TONIGHT...WHILE A STRONG MID AND UPPER LEVEL JET STREAK
  ROTATES NORTHWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND
  WESTERN GREAT LAKES REGION. THUNDERSTORMS FORMING ACROSS
  NORTHERN ILLINOIS LATE THIS MORNING WILL CONTINUE TO BECOME MORE
  NUMEROUS EARLY THIS AFTERNOON...SPREADING ACROSS THE OUTLOOK
  AREA AND INTO INDIANA. STRONG WINDS ALOFT WILL RESULT IN STORMS
  RACING NORTHEAST AT 50 TO 60 MPH...AND STRONG DEEP WIND SHEAR
  WILL ALLOW FOR ORGANIZED UPDRAFTS WITH CONVECTIVE MODE EXPECTED
  TO BE A MIXTURE OF SMALL BOWING LINE SEGMENTS AND EMBEDDED
  SUPERCELLS. THIS WILL RESULT IN SEVERE WEATHER THREATS INCLUDING
  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...AND
  PERHAPS ISOLATED TORNADOES. THE MOST UNSTABLE CONDITIONS ARE
  EXPECTED TO DEVELOP ACROSS EASTERN ILLINOIS AND NORTHWEST
  INDIANA THIS AFTERNOON THROUGH EARLY THIS EVENING.

PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PATTERN ALLOWING SOUTHERLY FLOW AT THE SURFACE WILL KEEP THE
AREA IN A VERY WARM AND HUMID AIR MASS INTO MONDAY. THIS WILL KEEP
A THUNDERSTORM THREAT OVER THE AREA MUCH OF THE WEEKEND.
HOWEVER...THE GREATEST LIKELIHOOD OF STORMS WILL BE SATURDAY
AFTERNOON AND EVENING AS STRONG LOW LEVEL FLOW REFOCUSES FROM IOWA
INTO NORTHWEST ILLINOIS...THEN LIFTS NORTHWARD ACROSS THE UPPER
MISSISSIPPI VALLEY AND WESTERN GREAT LAKES BY EARLY SUNDAY. STORMS
ARE MORE LIKELY TO BECOME ORGANIZED AND POTENTIALLY SEVERE SUNDAY
NIGHT INTO MONDAY AS THE NEXT SHORT WAVE AND ASSOCIATED SURFACE
FRONT MOVE INTO THE REGION FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-071645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1140 AM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH LATE TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
LAKE MICHIGAN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS OVER THE
WEEKEND AND INTO MONDAY...WITH THE GREATEST LIKELIHOOD OF STORMS
COMING SUNDAY NIGHT INTO MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1140 AM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS LAKE
MICHIGAN THIS AFTERNOON AND TONIGHT.

ALTHOUGH WARM AIR FLOWING OVER COLD LAKE WATERS WILL TEND TO KEEP
WINDS LOWER NEAR THE SURFACE...WINDS MAY GUST TO NEAR GALE FORCE
ESPECIALLY FOR TALLER VESSLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO NEXT
WEEK AS A FRONTAL BOUNDARY WAVERS AROUND THE REGION.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jun 6, 2:19 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
219 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND GST     BELVIDERE               42.25N 88.85W
06/06/2008  E55 MPH          BOONE              IL   TRAINED SPOTTER

            POSSIBLE WALL CLOUD LOWERING NEAR CHRYSLER BUILDING AND
            ROUTE 20.

&&

CMOTT
Local storm report, Jun 6, 2:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
234 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TORNADO          POPLAR GROVE            42.37N 88.82W
06/06/2008                   BOONE              IL   BROADCAST MEDIA

            PUBLIC REPORT THROUGH WREX NEAR THE POPLAR GROVE AIRPORT.

&&

CMOTT
Local storm report, Jun 6, 2:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
240 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TORNADO          CAPRON                  42.40N 88.74W
06/06/2008                   BOONE              IL   PUBLIC

&&

CMOTT
Local storm report, Jun 6, 2:45 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             POPLAR GROVE            42.37N 88.82W
06/06/2008  E0.25 INCH       BOONE              IL   PUBLIC

            PEA SIZED HAIL REPORTED NEAR ROUTE 76 HALF MILE SOUTH OF
            POPLAR GROVE AIRPORT.

&&

CMOTT
Local storm report, Jun 6, 2:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND GST     ROCHELLE                41.92N 89.06W
06/06/2008  M58 MPH          OGLE               IL   TRAINED SPOTTER

&&

NMARSILI
Local storm report, Jun 6, 3:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     3 E DAVIS JUNCTION      42.10N 89.03W
06/06/2008                   OGLE               IL   PUBLIC

            POWER LINES AND TREES DOWN. RELAYED TO NWS FROM WREX-TV
            ROCKFORD.

&&

NMARSILI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:11 PM CDTTornado WarningLOTBoone19 min
Jun 6, 2:30 PM CDTTornado WarningLOTMcHenry14 min
Jun 5, 11:39 PM CDTAreal Flood AdvisoryLOTJasper, Newton3 hr

Nearby

Wind Advisories in Illinois, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.